MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during cardiopulmonary bypass, an air leak occurred.The surgery was completed successfully without exchanging the involved product.The event resulted in delay in the beginning or continuing the procedure.The reported event did not cause or contribute to an injury, and no blood loss was reported.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3a: sex: requested, not provided a3b: gender: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e2: health professional: unknown e3: occupation: chief perfusionist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample upon receipt found no anomaly such as a breakage.After rinsing the actual sample, it was installed into a circuit consisting of tubes, and the saline solution was circulated through the actual sample.No leakage or residual air was found.Bovine blood (temp.: 37°c, hb: 12g/dl) was circulated through the actual sample at a blood flow rate of 1.5 l/min.No leakage or air mixing was found.The bubble removal performance of actual sample was confirmed.10ml of air was flowed from the blood inlet port side of oxygenator while bovine blood was circulating under the following conditions.No air to flow out of the oxygenator through the filter was found.An arterial filter was connected to the blood outlet port side, and it was confirmed whether air flowed into the oxygenator and arterial filter.[bovine blood conditions] hb: 12g/dl, temp.: 37°c.[circulation conditions] blood flow rate: 0.5l/min, 1.0l/min and 1.5l/min, back pressure: 200mmhg.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report was found.Based on the investigation result, no anomaly that could lead to leakage or air mixing was found in the actual sample.In addition, no anomaly was found in the bubble removal performance test result of the actual sample.As a possible cause of occurrence, it was likely that due to some factor, air was flowed into the oxygenator or air remained following priming.However, since no anomaly was found in the actual sample, it was not possible to clarify the cause of this case.For future reference, instructions for use (ifu) (capiox fx05) has the following caution and warnings regarding air mixing: "ensure that the de-airing process is complete prior to initiating bypass.(c.Initiation of bypass)." "during recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force.(warnings)" "do not obstruct gas outlet port.Avoid build up of excess pressure in the gas phase to prevent gaseous emboli entering the blood phase.(warnings)." "pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase.(warnings)." "the gas flow rate should not exceed 5l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase.(warnings).".

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19547404
Report Number9681834-2024-00106
Device Sequence Number15154961
Product Code DTZ
UDI-Device Identifier04987350739087
UDI-Public04987350739087
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue Number1CX*FX05RWA
Device Lot Number230920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown